Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 89, NWS Wakefield, VA

May 19, 20174 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 19, 2017, 6:37 PM EDT for 4 counties in Virginia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2017, 6:37 PM EDT (22:37 UTC)
Expired
May 19, 2017, 7:15 PM EDT
In force
38 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Essex County, VA, Northumberland County, VA, Richmond County, VA, Westmoreland County, VA

The radar

The Norfolk radar (KAKQ), 117 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 6:57 PM EDTTSTM WND DMG1 E Foneswood, VAA TREE DOWN ON FINCHS HILL RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2017-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

041 
WUUS51 KAKQ 192237
SVRAKQ
VAC057-133-159-193-192315-
/O.NEW.KAKQ.SV.W.0089.170519T2237Z-170519T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
637 PM EDT FRI MAY 19 2017

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Northwestern Northumberland County in eastern Virginia...
  Richmond County in east central Virginia...
  Westmoreland County in east central Virginia...
  Essex County in east central Virginia...

* Until 715 PM EDT

* At 636 PM EDT, a severe thunderstorm was located over Hague, or 7
  miles south of White Point Beach, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and powerlines. 

* This severe thunderstorm will be near,
  Coles Point and Kinsale around 645 PM EDT. 

Other locations impacted by this severe thunderstorm include
Currioman Landing, Lottsburg, Threeway, Hustle, Mount Holly,
Stratford Hall, Lyells, Middletons Corner, Kennard and Westmoreland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3816 7684 3817 7676 3815 7661 3811 7660
      3807 7653 3803 7652 3802 7647 3797 7641
      3794 7635 3784 7701 3787 7704 3788 7702
      3791 7702 3793 7703 3795 7707 3800 7707
      3801 7710 3812 7714 3817 7688
TIME...MOT...LOC 2236Z 255DEG 19KT 3810 7668 

HAIL...1.00IN
WIND...60MPH
 
$$

SCALORA
1 follow-up statement
756 
WWUS51 KAKQ 192300
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
700 PM EDT FRI MAY 19 2017

VAC057-192310-
/O.CAN.KAKQ.SV.W.0089.000000T0000Z-170519T2315Z/
Essex VA-
700 PM EDT FRI MAY 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR ESSEX COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3816 7684 3817 7677 3815 7661 3811 7660
      3807 7653 3803 7651 3802 7647 3797 7641
      3794 7635 3788 7678 3790 7678 3793 7685
      3798 7687 3799 7691 3804 7691 3807 7693
      3817 7688
TIME...MOT...LOC 2300Z 255DEG 19KT 3813 7652 

$$

VAC133-159-193-192315-
/O.CON.KAKQ.SV.W.0089.000000T0000Z-170519T2315Z/
Northumberland VA-Richmond VA-Westmoreland VA-
700 PM EDT FRI MAY 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN NORTHUMBERLAND...RICHMOND AND WESTMORELAND
COUNTIES...

At 700 PM EDT, a severe thunderstorm was located over Piney Point,
moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and powerlines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3816 7684 3817 7677 3815 7661 3811 7660
      3807 7653 3803 7651 3802 7647 3797 7641
      3794 7635 3788 7678 3790 7678 3793 7685
      3798 7687 3799 7691 3804 7691 3807 7693
      3817 7688
TIME...MOT...LOC 2300Z 255DEG 19KT 3813 7652 

HAIL...1.00IN
WIND...60MPH
 
$$

SCALORA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:02 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 19, 4:02 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
402 PM EDT Fri May 19 2017

.SYNOPSIS...
A cold front moves south across the area tonight and stalls
over the Carolinas on Saturday. This front will lift back
north as a warm front on Sunday. Another cold front is
expected to cross the Mid Atlantic region Monday into Monday
night.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Latest sfc analysis shows broad Bermuda high pres offshore with
a prefrontal trough over central VA and a cold front across PA.
The cold front drops south into the region tonight as high pres
builds over the NE states. As for convection this
aftn...although widespread severe wx is not expected, a few
storms could be strong to severe due to high CAPE and low-level
lapse rates. There is still some uncertainty however to coverage
later this eveng hence keeping PoPs in the chance range. Chance
PoPs everywhere later this eveng become slight chance
overnight. Low temps tonight in the mid/upr 60s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
High pres builds over the NE states Sat as the cold front pushes
south into the Carolinas. With the front still close to the
area, maintained a 20-30% of rain Sat/Sat night, with the best
chance over S/SW areas. Along with NE winds, pattern will favor
below normal temps...highs Sat only in the 70s most locations
with upr 60s over the Lwr Eastern Shore. Lows Sat night in the
mid 50s to lwr 60s. Aforementioned front lifts north as a warm
front Sun, but will go no higher than 20% PoPs attm with weak
forcing aloft. Continued below normal temps with highs again
only in the 70s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Mon forecast based off a GFS/ECMWF solution which remains
consistent in bringing a strong cold front across the region
during the aftrn and evening. NAM just to drastic of a change to
rely on attm. Decent jet, upr level shortwave energy and late
day timing could result in an active fropa. The severity of any
storms will likely depend on how much heating takes place ahead
it. Heavy rainers possible given the progged PW's. Chc pops in
the morning then likely pops in the afternoon. Highs mid 70s to
lwr 80s. Front pushes offshore around midnight with some drying
behind it. Likely pops east with chc pops west during the
evening, then slght chc pops along the coast after 06Z. Lows mid
50-mid 60s.

Brief reprieve from the wet weather Tue as weak high pressure builds
into the area. Dry with highs mid-upr 70s. Dry Tue evening with pops
increasing across the west after 06Z ahead of the next systm. Lows
upr 50s-lwr 60s.

Next in a series of upr level lows tracks NE across the Gt lakes
region Wed with the trailing cold progged to cross the region during
the afternoon and evening. Could be a repeat of Mon with good upr
level support, jet dynamics and late day timing. Chc pops in the
morning with likely in the afternoon. Highs 75-80. Boundary pushes
offshore Wed night with pops tapering off after midnight. Lows mid
50s-lwr 60s.

Upr level low lifts NE with models showing a series of shortwaves
rotating arnd it Thurs through Fri. Timing of pcpn appears to be
more diurnal in nature. Thus will keep 20-30 pops each day (highest
late afternoon/early evening). Highs both days in the mid-upr 70s.
Lows in the 50s except arnd 60 SE.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Iso-sct showers/tstms developing over the Blue Ridge and
Piedmont as of 18z are expected to push into the region later
this aftn into this evening. RIC has the best potential for a
tstm through 22z, with the past few runs of the HRRR showing
showers/tstms pushing farther E toward SBY/PHF/ORF/ECG after
22z and ending/dissipating by 04z. Any storms could produce
brief MVFR conditions in cig/vsby along with small hail and
brief stronger wind gusts. Patchy 3-5sm BR is possible late
tonight (mainly for locations that receive rain) prior to the
arrival of an approaching cold front. The cold front will sweep
through the area from about 10-16z Saturday resulting in a wind
shift to NE, with wind gusts to ~20kt possible, especially for
sites closer to the coast. MVFR cigs are possible behind the
cold front along with a slight chc for lingering showers.

The boundary returns N as a warm front late Saturday night
through Sunday night bringing the potential for IFR stratus and
areas of light rain. A cold front approaches from the W Monday
bringing a chc of showers/tstms. High pressure returns Tuesday,
followed by another chc of showers/tstms Wednesday as low
pressure approaches from the W.

&&

.MARINE...
Latest models still on track for a cold frontal passage late tonight
and Sat. SCA's remain in place as winds turn NE behind the fropa and
become gusty at times mainly due to pressure rises of 4-6 mb/hr as
high pressure builds from the eastern Great Lakes. Seas build to 4-5
ft on avg and waves in the Bay will avg 3- 4 ft. The event is fairly
short in duration, with winds diminishing by Sat evening as high
pressure builds a little farther south and easterly winds diminish
to 10-15 kt. Seas will remain elevated into Sat night on the coast
so headlines there have been issued through the 4th period/Sat nite.
Seas on Sun avg 3-4 ft.

Winds become SSE later Sun into Mon ahead of the next frontal system
approaching from the west. The next front crosses the area late Mon.
Not much change in airmass behind this front so expect winds to
remain below SCA levels early next week.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Small Craft Advisory from 1 PM Saturday to 6 AM EDT Sunday for
     NCZ102.
VA...Small Craft Advisory from 7 AM to 10 PM EDT Saturday for
     VAZ525.
MARINE...Small Craft Advisory from 1 PM Saturday to 6 AM EDT Sunday for
     ANZ658.
     Small Craft Advisory from 7 AM to 10 PM EDT Saturday for
     ANZ632-634.
     Small Craft Advisory from 1 PM to 10 PM EDT Saturday for
     ANZ633.
     Small Craft Advisory from 4 AM to 4 PM EDT Saturday for ANZ630-
     631.
     Small Craft Advisory from 7 AM to 7 PM EDT Saturday for ANZ638.
     Small Craft Advisory from 4 AM Saturday to 4 AM EDT Sunday for
     ANZ650-652-654.
     Small Craft Advisory from 10 AM Saturday to 6 AM EDT Sunday
     for ANZ656.

&&

SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...MPR
AVIATION...AJZ
MARINE...MPR
Hazardous weather outlook, May 19, 3:22 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
322 PM EDT Fri May 19 2017

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-201930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
322 PM EDT Fri May 19 2017

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 19, 5:52 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
552 PM EDT FRI MAY 19 2017

NCZ014-016-017-VAZ095>098-192230-
Camden-Gates-Western Currituck-Norfolk/Portsmouth-Suffolk-Virginia
Beach-Chesapeake-
552 PM EDT FRI MAY 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMDEN...
NORTHERN GATES...AND NORTHWESTERN CURRITUCK COUNTIES...THE CITY OF
NORFOLK...THE CITY OF CHESAPEAKE...THE CITY OF PORTSMOUTH...THE CITY
OF SUFFOLK AND THE CITY OF VIRGINIA BEACH...

At 550 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Crittenden to near Whaleyville. Movement
was southeast at 35 mph.

Wind gusts up to 40 mph and pea size hail are possible with these
storms. Locally heavy downpours are also possible.

Locations impacted include...
Virginia Beach, Ocean View, Kempsville, Virginia Wesleyan College,
Old Dominion University, Downtown Norfolk, Regent University, Great
Bridge, Downtown Suffolk, Deep Creek, Downtown Portsmouth,
Churchland, Norfolk State University, Norfolk, Chesapeake,
Portsmouth, Suffolk, Gates, Fentress and Bowers Hill.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3653 7590 3652 7589 3649 7589 3651 7649
      3650 7649 3650 7692 3652 7690 3653 7692
      3687 7659 3691 7653 3692 7650 3695 7651
      3694 7648 3697 7650 3701 7646 3696 7642
      3699 7638 3691 7594 3677 7591 3669 7587
TIME...MOT...LOC 2150Z 303DEG 39KT 3689 7648 3659 7673

44
Local storm report, May 19, 5:59 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
559 PM EDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     CLARKSVILLE             36.62N 78.57W
05/19/2017                   MECKLENBURG        VA   911 CALL CENTER

            4 TREES WERE REPORTED DOWN IN THE TOWN OF
            CLARKSVILLE.

&&
Local storm report, May 19, 6:21 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             2 WSW HALLWOOD          37.06N 76.33W
05/19/2017  E0.25 INCH       CITY OF HAMPTON    VA   PUBLIC

0440 PM     HAIL             1 WNW HARRIS GROVE      37.20N 76.50W
05/19/2017  E0.25 INCH       YORK               VA   PUBLIC

&&
Local storm report, May 19, 6:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
631 PM EDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     POTOMAC MILLS           38.16N 76.94W
05/19/2017                   WESTMORELAND       VA   911 CALL CENTER

            TREES DOWN ON VA ROUTE 3 BETWEEN POTOMAC
            MILLS AND THE INTERSECTION OF ROUTE 3 AND
            LONGWOOD ROAD.

&&
Special weather statement, May 19, 6:31 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wakefield VA
631 PM EDT FRI MAY 19 2017

NCZ016-017-102-VAZ095-097-098-192315-
Eastern Currituck-Camden-Western
Currituck-Norfolk/Portsmouth-Virginia Beach-Chesapeake-
631 PM EDT FRI MAY 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMDEN...
AND NORTHWESTERN CURRITUCK COUNTIES...THE SOUTHEASTERN CITY OF
NORFOLK...THE CITY OF CHESAPEAKE AND THE CITY OF VIRGINIA BEACH...

At 631 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Norfolk International to near
Corapeake. Movement was east at 35 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.

Locations impacted include...
Virginia Beach, Regent University, Great Bridge, Kempsville, Deep
Creek, Virginia Wesleyan College, Norfolk, Chesapeake, Back Bay,
Fentress, Northwest, Princess Anne, Knotts Island, South Norfolk,
Rudee Heights, Portlock, Princess Anne Plaza, Sigma, Pungo and
Greenbrier.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3650 7648 3655 7654 3655 7649 3662 7648
      3696 7613 3695 7609 3697 7605 3697 7598
      3695 7596 3692 7594 3690 7594 3677 7591
      3660 7583 3649 7581
TIME...MOT...LOC 2231Z 285DEG 58KT 3691 7611 3654 7650

44
Local storm report, May 19, 6:33 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
633 PM EDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             OAK GROVE               38.19N 77.00W
05/19/2017  E0.50 INCH       WESTMORELAND       VA   911 CALL CENTER

&&

ESS

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 4:03 AM EDTSmall Craft AdvisoryAKQ66 hr
May 19, 1:40 PM EDTSpecial Weather StatementAKQCumberland, Powhatan35 min
May 19, 2:04 PM EDTSpecial Weather StatementAKQPrince Edward26 min
May 19, 2:12 PM EDTSpecial Weather StatementAKQPowhatan33 min
May 19, 2:40 PM EDTSpecial Weather StatementAKQNottoway50 min
May 19, 2:45 PM EDTSpecial Weather StatementAKQChesterfield, City of Richmond30 min
May 19, 3:28 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Nottoway, Prince George, City of Petersburg47 min
May 19, 4:16 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, Sussex, City of Emporia29 min
May 19, 4:20 PM EDTSpecial Weather StatementAKQYork, City of Newport News, City of Poquoson55 min
May 19, 4:29 PM EDTSevere Thunderstorm WarningAKQJames City, York, City of Hampton, City of Newport News, City of Poquoson46 min
May 19, 4:40 PM EDTSpecial Marine WarningAKQ50 min
May 19, 4:42 PM EDTSpecial Weather StatementAKQLouisa48 min
May 19, 4:51 PM EDTSpecial Weather StatementAKQSouthampton39 min
May 19, 5:00 PM EDTSpecial Weather StatementAKQCaroline45 min
May 19, 5:08 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Franklin37 min
May 19, 5:12 PM EDTSpecial Marine WarningAKQ78 min
May 19, 5:13 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Suffolk30 min
May 19, 5:17 PM EDTSevere Thunderstorm WarningAKQMecklenburg58 min
May 19, 5:20 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Poquoson40 min
May 19, 5:25 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Westmoreland50 min
May 19, 5:41 PM EDTSpecial Marine WarningAKQ64 min
May 19, 5:52 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach38 min
May 19, 5:53 PM EDTSpecial Marine WarningAKQ37 min
May 19, 6:07 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William, Richmond, Westmoreland38 min
May 19, 6:20 PM EDTSpecial Marine WarningAKQ55 min
May 19, 6:31 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach44 min
May 19, 6:40 PM EDTSpecial Marine WarningAKQ65 min
May 19, 7:27 PM EDTSpecial Marine WarningAKQ93 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.